Alert archive / Arizona / Tornado Warnings in 2025

Tornado Warning 1, NWS Flagstaff, AZ

September 12, 2025Apache County, Arizona

NWS Flagstaff, AZ issued this tornado warning at Sep 12, 2025, 9:37 AM MST for Apache County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2025, 9:37 AM MST (16:37 UTC)
Expired
Sep 12, 2025, 9:55 AM MST
In force
18 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Apache County, AZ

The radar

The Albuquerque radar (KABX), 213 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WFUS55 KFGZ 121637
TORFGZ
AZC001-121700-
/O.NEW.KFGZ.TO.W.0001.250912T1637Z-250912T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Flagstaff AZ
937 AM MST Fri Sep 12 2025

The National Weather Service in Flagstaff has issued a

* Tornado Warning for...
  Apache County in northeastern Arizona...

* Until 1100 AM MDT.

* At 1037 AM MDT, a severe thunderstorm capable of producing a 
  tornado was located over Window Rock Airport, or 47 miles 
  southeast of Chinle, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Window Rock Airport, Window Rock, Hunters Point and St. Michaels.

This includes State Route 264 between mile markers 472 and 475.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3555 10913 3563 10918 3569 10905 3559 10905
TIME...MOT...LOC 1637Z 238DEG 6KT 3564 10905

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

McCollum
1 follow-up statement
822 
WWUS55 KFGZ 121655
SVSFGZ

Severe Weather Statement
National Weather Service Flagstaff AZ
955 AM MST Fri Sep 12 2025

AZC001-121705-
/O.CAN.KFGZ.TO.W.0001.000000T0000Z-250912T1700Z/
Apache AZ-
1055 AM MDT Fri Sep 12 2025

...TORNADO WARNING IS CANCELLED FOR APACHE COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3555 10913 3563 10918 3569 10905 3559 10905
TIME...MOT...LOC 1637Z 238DEG 6KT 3564 10905

$$

McCollum

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Sep 12, 3:15 AM MST, 6 hours 22 minutes earlier.

Area forecast discussion, Sep 12, 3:15 AM MST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
315 AM MST Fri Sep 12 2025

.SYNOPSIS...Windy conditions will continue today, with lighter
winds and cooler temperatures arriving over the weekend. Scattered
showers and thunderstorms are forecast through this evening,
mainly across eastern Arizona. Most locations will see dry
conditions over the weekend but a few showers could linger over
far eastern Arizona into Saturday.

&&

.DISCUSSION...A fairly strong closed low for this time of year was
centered over western Nevada this morning. Increasing pressure
gradients ahead of the low will continue to bring windy conditions
for one more day, with gusts in the 30-40 mph range developing by
mid to late morning and continuing through around 7 PM. Daytime
temperatures will be a couple degrees cooler today through
Saturday as well. With the increased south-southwest flow aloft,
deeper moisture located over Sonora continues to be pulled
northward into eastern Arizona. This will persist through this
evening, with the best chance of showers and thunderstorms east
of a Heber to Kayenta line affecting Apache and portions of Navajo
and eastern Gila counties. Farther west, a few showers or storms
can't be ruled out, but chances are only 10-20%. In Apache County,
storm chances today are 50-70% this afternoon, decreasing by
sunset. With deep layer wind shear present due to the approaching
low, and increased instability in the moisture plume, there is a
chance of a few strong to severe thunderstorms primarily in Apache
County and southern Navajo County. The most favorable timing for
the stronger storms appears to be later this morning and afternoon
as daytime heating increases instability, though there is a lower
chance even early this morning if storms manage to develop (an
isolated strong storm has developed south of Payson as of 3 AM).
Both damaging winds and large hail (1" or greater diameter) will
be possible in isolated storms, and the SPC has placed all of
Apache County in a marginal risk for severe weather today.

By the weekend - much drier air is forecast to sweep eastward as
the low advances into our region, ending the chance of storms.
This will also cause southwest winds to diminish to 10-20 mph
Saturday and even lighter on Sunday. Saturday is currently
forecast to be the coolest day of the forecast period, with highs
around 5 degrees below normal. With the drier air and lighter
winds, overnight lows will be the coolest we have seen in some
time, likely into the 30s Sunday and Monday mornings for many
locations above 6500 feet. The usual cold pockets (Bellemont,
Tusayan, Window Rock) may approach the freezing mark. Seasonable
temperatures are forecast to return next week, with some
indications that another moisture plume will move northward into
the state and bring a chance of showers and storms back to the
area. Still quite a bit of uncertainty in this scenario, so precip
chances are only in the 10-20% range beginning Tuesday, and
mainly for the eastern half of the state.

&&

.AVIATION...Friday 12/12Z through Saturday 13/12Z...Mainly VFR
conditions, brief MVFR in heavier SHRA/TSRA. Isolated to
scattered SHRA/TSRA east of the Interstate 17 corridor developing
this morning and lasting through around 06Z Friday. Winds S-SW
10-20 kts gusting to 30-35 kts after 15-18Z then diminishing
after 02Z.

OUTLOOK...Saturday 13/12Z through Monday 15/12Z...VFR conditions.
Isolated SHRA/TSRA possible along the NM and UT state lines on
Saturday, dry on Sunday. Winds SW 10-15kts with gusts 20-25kts
Saturday, SW 5-10 kts Sunday. Light and variable or terrain
driven wind each night.

&&

.FIRE WEATHER...Friday and Saturday...Slightly cooler. Southwest
winds 15 to 20 mph with gusts 30 to 35 mph Friday, then southwest
through west 10 to 15 mph with gusts to 20 to 25 mph Saturday. There
is a chance of showers and thunderstorms in eastern AZ through
Friday evening, some storms could be strong. Storms will become much
more isolated on Saturday and confined to areas right along the UT
and NM state lines.

Sunday through Tuesday...Much drier with a return to seasonal
daytime temperatures. Minimum RH is generally 10-20%, locally higher
in the White Mountains. Daytime winds are south through southwest 5
to 15 mph. Slight chance for showers and thunderstorms return to the
White Mountains on Tuesday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...JJ
AVIATION...JJ
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Sep 12, 3:37 AM MST, 6 hours before
Special Weather Statement
National Weather Service Flagstaff AZ
337 AM MST Fri Sep 12 2025

AZZ016-018-121100-
Northern Gila County AZ-Eastern Mogollon Rim AZ-
337 AM MST Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GILA COUNTY UNTIL 4 AM
MST...

At 337 AM MST, Doppler radar was tracking a strong thunderstorm over
Payson Airport, or over Payson, moving north at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Payson, Star Valley, Flowing Springs, Freedom Acres, East Verde
  Estates, Mesa Del Caballo, Water Wheel Falls, Geronimo Estates,
  Ellison Creek Cascades, Whispering Pines, Payson Airport,
  Washington Park, Baker Butte Lookout, Potato Lake, Pine, Round
  Valley, Oxbow Estates, Beaver Valley Estates, Wonder Valley and
  Fort McDonald.

This includes the following highways...
	State Route 260 between mile markers 252 and 257.
	State Route 87 southbound between mile markers 246 and 251.
	State Route 87 between mile markers 246 and 266...and
	between mile markers 279 and 283.

This includes the following recreation areas and campgrounds...
Geronimo Boy Scout Camp, Houston Mesa Campground, Kehl Springs
Campground, Rumsey Park, Green Valley Park and Shadow Rim Ranch.

This includes the following swimming holes...
	Water Wheel Falls and Ellison Creek Cascades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3444 11144 3449 11143 3444 11114 3415 11128
      3418 11147
TIME...MOT...LOC 1035Z 192DEG 33KT 3424 11136

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Meola
Special weather statement, Sep 12, 4:01 AM MST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
401 AM MST Fri Sep 12 2025

AZZ016-018-121130-
Northern Gila County AZ-Eastern Mogollon Rim AZ-
401 AM MST Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT COCONINO COUNTY UNTIL 430 AM
MST...

At 401 AM MST, Doppler radar was tracking a strong thunderstorm 41
miles south of Potato Lake, or 16 miles north of Payson, moving
north at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Clints Well, Blue Ridge Reservoir, Potato Lake, Starlight Pines,
  Tremaine Lake, Baker Butte Lookout, Soldiers Lake, Washington
  Park, Pine, Long Lake, Happy Jack and West Clear Creek Wilderness.

This includes State Route 87 between mile markers 279 and 312.

This includes the following recreation areas and campgrounds...
Geronimo Boy Scout Camp, Rock Crossing Campground, Clints Well
Campground, Blue Ridge Campground, Kehl Springs Campground, Elks
Group Campground and Shadow Rim Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3444 11144 3477 11143 3479 11129 3476 11106
      3438 11117 3441 11144
TIME...MOT...LOC 1059Z 186DEG 34KT 3447 11132

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Meola

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:19 PM MSTSpecial Weather StatementFGZ26 min
Sep 12, 3:37 AM MSTSpecial Weather StatementFGZ23 min
Sep 12, 4:01 AM MSTSpecial Weather StatementFGZ29 min
Sep 12, 1:15 PM MSTSpecial Weather StatementFGZApache30 min
Sep 12, 1:20 PM MSTSpecial Weather StatementFGZ25 min
Sep 12, 1:29 PM MSTSevere Thunderstorm WarningFGZApache31 min
Sep 12, 1:44 PM MSTSpecial Weather StatementFGZ31 min
Sep 12, 2:19 PM MSTSpecial Weather StatementFGZ26 min
Sep 12, 3:01 PM MSTSpecial Weather StatementFGZApache29 min
Sep 12, 4:15 PM MSTSpecial Weather StatementFGZGila30 min
Sep 12, 4:29 PM MSTSevere Thunderstorm WarningFGZGila, Navajo31 min

Nearby

Tornado Warnings in Arizona, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.